Alert archive / Florida / Special Weather Statements in 2011

Special Weather Statement, NWS Miami, FL

May 1, 2011Palm Beach County, Florida

NWS Miami, FL issued this special weather statement at May 1, 2011, 8:06 PM EDT for Palm Beach County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2011, 8:06 PM EDT (00:06 UTC)
Expired
May 1, 2011, 9:00 PM EDT
In force
54 min
Issued by
NWS Miami, FL

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 110 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 0.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2011-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1549 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2011-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1549 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
907 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

703 
WWUS82 KMFL 020006
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
806 PM EDT SUN MAY 1 2011

FLZ068-168-020100-
METRO PALM BEACH COUNTY FL-COASTAL PALM BEACH COUNTY FL-
806 PM EDT SUN MAY 1 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL PALM BEACH COUNTY 

* UNTIL 900 PM EDT

* AT 801 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A 
LINE OF SHOWERS ALONG A LINE EXTENDING FROM OCEAN RIDGE TO 34 MILES 
EAST OF PALM BEACH...AND MOVING WEST AT 5 MPH.

REPORTS HAVE BEEN RECEIVED OF WATER SPOUTS WITH THIS LINE OF SHOWERS 
AND THE WATER SPOUTS WILL MOVE CLOSE TO THE COAST. HOWEVER...THEY ARE 
EXPECTED TO DISSIPATE BEFORE REACHING SHORE. 

* THE LINE OF SHOWERS WILL AFFECT...
  LAKE WORTH...
  BOYNTON BEACH...
  AND SURROUNDING COMMUNITIES.

LAT...LON 2654 8004 2651 8004 2649 8005 2648 8014
      2664 8013 2664 8003 2655 8003
TIME...MOT...LOC 0003Z 073DEG 6KT 2657 8004 2661 7950

$$

JE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at May 1, 2:35 PM EDT, 5 hours 31 minutes earlier.

Area forecast discussion, May 1, 2:35 PM EDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
235 PM EDT SUN MAY 1 2011

.DISCUSSION...

HIGH PRESSURE AND STABLE CONDITIONS ARE FORECAST TO REMAIN IN
PLACE ACROSS THE REGION INTO THE EARLY PART OF NEXT WEEK...WITH
MAINLY MODERATE EASTERLY FLOW DURING THAT PERIOD. FOR THIS
AFTERNOON THROUGH AT LEAST MONDAY...THE EASTERLY FLOW WILL BRING
INTERMITTENT PATCHES OF MOISTURE AND CLOUDINESS WITH ISOLATED
SHOWERS ACROSS THE LOCAL ATLANTIC WATERS. A FEW LIGHT TO MODERATE
SHOWERS WILL AFFECT THE ATLANTIC COASTAL ZONE FROM TIME TO TIME
AND THEN DISSIPATE AS THEY MOVE INLAND. BUT THE LATEST GUIDANCE
SUGGESTS THAT MAINLY STABLE WEATHER CONDITIONS WILL PREVAIL
THROUGH AT LEAST TUESDAY...WITH A COLD FRONT FORECAST TO PASS
ACROSS NORTH AND CENTRAL FLORIDA AND ADJACENT WATERS ON WEDNESDAY
AND THEN BECOMING WEAK AND DIFFUSE AS IT APPROACHES SOUTH FLORIDA
BY LATE WEDNESDAY INTO EARLY THURSDAY.

&&

.MARINE...

A MODERATE TO FRESH EASTERLY FLOW IS FORECAST ACROSS THE LOCAL
ATLANTIC WATERS...WITH A MODERATE EASTERLY FLOW ACROSS THE GULF
WATERS...TODAY INTO EARLY TUESDAY AS HIGH PRESSURE AND AN ENHANCED
PRESSURE GRADIENT PERSIST ACROSS THE REGIONAL WATERS. BASED ON THE
LATEST WIND FORECAST A SMALL CRAFT ADVISORY MIGHT BE NECESSARY
ACROSS THE OFF SHORE ATLANTIC WATERS EARLY TUESDAY WITH WINDS TO
21 KNOTS POSSIBLE...BUT WILL WAIT TO SEE WHAT ADDITIONAL GUIDANCE
SUGGESTS.

&&

.FIRE WEATHER...

THIS AFTERNOON UNTIL EARLY NEXT WEEK...EASTERLY FLOW IS FORECAST TO
PERSIST ACROSS THE SOUTH FLORIDA PENINSULA. WITH EASTERLY FLOW
ACROSS THE LOCAL ATLANTIC WATERS A FEW LIGHT SHOWERS MAY AFFECT
THE ATLANTIC COASTAL ZONE FROM TIME TO TIME THIS AFTERNOON THROUGH
MONDAY...OTHERWISE NO PRECIP EXPECTED ACROSS THE PENINSULA DURING
THAT PERIOD. THE PRESSURE GRADIENT ACROSS THE REGION IS FORECAST
TO EASE A BIT ON TUESDAY...WITH A WESTERLY SEA BREEZE POSSIBLE
ACROSS THE GULF COASTAL ZONE BY TUESDAY AFTERNOON...WHICH MAY
ALLOW SOME ISOLATED SHOWERS ALONG THE GULF COAST AND WESTERN
PORTIONS OF THE PENINSULA ON TUESDAY AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  76  84  73  84 / 10 10 10 10
FORT LAUDERDALE  77  85  75  84 / 10 10 10 10
MIAMI            75  86  74  85 / 10 10 10 10
NAPLES           70  91  69  89 / 10 -  -  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE...60/BD
AVIATION/RADAR/FIRE...47/RGH
Hazardous weather outlook, May 1, 4:53 AM EDT, 15 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
453 AM EDT SUN MAY 1 2011

FLZ063-066>075-168-172>174-020000-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
453 AM EDT SUN MAY 1 2011

...HIGH RISK OF RIP CURRENTS ALONG ATLANTIC BEACHES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: EAST WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS ARE
EXPECTED THROUGH THE PERIOD ALONG THE EAST COAST AND THIS WILL KEEP
A HIGH RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES OF PALM BEACH,
BROWARD, AND MIAMI-DADE COUNTIES. WHEN THE RIP CURRENT RISK IS
HIGH, THE SURF IS DANGEROUS FOR ALL LEVELS OF SWIMMERS. EVEN THOSE
USING SURF OR BOOGIE BOARDS ARE URGED TO USE EXTREME CAUTION. RIP
CURRENTS ARE LIFE-THREATENING TO ANYONE ENTERING THE SURF.

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO
DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE
STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED.

FIRES: RECENT FIRES ACROSS SECTIONS OF INLAND COLLIER COUNTY IN
COMBINATION WITH MODERATE EASTERLY WINDS MAY RESULT IN PATCHY
SMOKE AROUND THE NAPLES AREA MAINLY THIS MORNING AND AGAIN LATE
TONIGHT. RESIDENTS ARE STILL ADVISED TO REMAIN IN CONTACT WITH
LOCAL AUTHORITIES AND THE MEDIA IN CASE FIRES GROW OUT OF CONTROL
DUE TO THE INCREASE IN EASTERLY WINDS WHICH COULD BE A CONCERN FOR
POPULATED AREAS.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE RISK OF RIP CURRENTS WILL REMAIN HIGH THROUGH AT LEAST MONDAY
OR TUESDAY AND MODERATE THROUGH AT LEAST THE MIDDLE OF THE WEEK AS
WINDS ARE EXPECTED TO SUBSIDE ON TUESDAY AND WEDNESDAY.

ALSO, RESIDENTS IN THE NAPLES AREA SHOULD STILL STAY INFORMED
ABOUT THE FIRE SITUATION UNTIL THE FIRES ARE FULLY CONTAINED. FOR
THE MOMENT THE THREAT IS EXPECTED TO CONTINUE TO DIMINISH OVER
THE NEXT FEW DAYS.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Local storm report, May 1, 7:34 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
734 PM EDT SUN MAY 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     WATER SPOUT      2 E HYPOLUXO            26.57N 80.02W
05/01/2011                   AMZ650             FL   TRAINED SPOTTER

            A SPOTTER REPORTED A WATER SPOUT 2 MILES FROM THE SHORE.
            REPORT RELAYED BY WFO TAMPA.

&&

JE
Special weather statement, May 1, 8:06 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
806 PM EDT SUN MAY 1 2011

FLZ068-168-020100-
METRO PALM BEACH COUNTY FL-COASTAL PALM BEACH COUNTY FL-
806 PM EDT SUN MAY 1 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL PALM BEACH COUNTY

* UNTIL 900 PM EDT

* AT 801 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SHOWERS ALONG A LINE EXTENDING FROM OCEAN RIDGE TO 34 MILES
EAST OF PALM BEACH...AND MOVING WEST AT 5 MPH.

REPORTS HAVE BEEN RECEIVED OF WATER SPOUTS WITH THIS LINE OF SHOWERS
AND THE WATER SPOUTS WILL MOVE CLOSE TO THE COAST. HOWEVER...THEY ARE
EXPECTED TO DISSIPATE BEFORE REACHING SHORE.

* THE LINE OF SHOWERS WILL AFFECT...
  LAKE WORTH...
  BOYNTON BEACH...
  AND SURROUNDING COMMUNITIES.

LAT...LON 2654 8004 2651 8004 2649 8005 2648 8014
      2664 8013 2664 8003 2655 8003
TIME...MOT...LOC 0003Z 073DEG 6KT 2657 8004 2661 7950

JE

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 8:25 PM EDTSpecial Marine WarningMFL65 min

Nearby

Special Weather Statements in Florida, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.